Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 587, NWS Jackson, MS

November 14, 2005Bolivar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Nov 14, 2005, 5:53 AM CST for Bolivar County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 14, 2005, 5:53 AM CST (11:53 UTC)
Expired
Nov 14, 2005, 6:23 AM CST
In force
30 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Bolivar County, MS

The radar

The Little Rock radar (KLZK), 159 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 11.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2005-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2005-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 141154
SVRJAN
MSC011-141245-
/O.NEW.KJAN.SV.W.0587.051114T1153Z-051114T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
553 AM CST MON NOV 14 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI
  THIS INCLUDES THE CITIES OF...SHELBY...ROSEDALE...CLEVELAND

* UNTIL 645 AM CST

* AT 553 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF ROSEDALE TO 11
  MILES NORTHWEST OF BENOIT TO 16 MILES WEST OF BENOIT...AND MOVING 
  EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ROSEDALE BY 605 AM CST
  GUNNISON BY 620 AM CST
  BENOIT BY 625 AM CST
  CLEVELAND...MOUND BAYOU...RENOVA AND SHELBY BY 645 AM CST

LAT...LON 3393 9127 3374 9127 3361 9147 3361 9088
      3374 9068 3397 9068

$$

DAB
1 follow-up statement
000 
WWUS54 KJAN 141223
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
619 AM CST MON NOV 14 2005

MSC011-141229-
/O.CAN.KJAN.SV.W.0587.000000T0000Z-051114T1245Z/
BOLIVAR MS-
619 AM CST MON NOV 14 2005

...THE SEVERE THUNDERSTORM WARNING FOR BOLIVAR COUNTY MISSISSIPPI IS 
CANCELLED...

AT 619 AM...WEATHER RADAR SHOWED THE LINE OF THUNDERSTORMS WHICH 
PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LEVELS.  HOWEVER... 
NATIONAL WEATHER SERVICE RADAR CONTINUED TO SHOW A SHORT NORTH SOUTH 
LINE OF STORMS FROM ROSEDALE TO 6 MILES NORTHWEST OF BENOIT.  AS 
THESE STORMS MOVE TO THE EAST AT 25 MILES AN HOUR...WIND GUSTS UP TO 
35 MILES AN HOUR WILL BE POSSIBLE.  HEAVY RAINFALL AND OCCASIONAL 
CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO POSSIBLE.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
JACKSON.


LAT...LON 3393 9127 3374 9127 3361 9147 3361 9088
      3374 9068 3397 9068

$$

DAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 4:15 AM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Nov 14, 4:15 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
415 AM CST MON NOV 14 2005

.DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE EARLY THIS MORNING
ALONG A STALLED FRONTAL BOUNDARY THAT WAS ROUGHLY FROM TUPELO TO
GRENADA TO FOUNTAIN HILL. THE BOUNDARY IS EXPECTED TO DRIFT
NORTHWARD TODAY SHIFTING THE MAIN FOCUS FOR THUNDERSTORM DEVELOPMENT
JUST NORTH OF OUR CWA. STILL...ADDITIONAL SHOWERS AND A FEW
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER OUR CWA TODAY AS BOTH THE
LOW LEVEL JET AND THE SOUTHERN BRANCH OF THE UPPER JET INCREASE OVER
OUR REGION TODAY. IT WILL BE WARM AND HUMID TODAY AND TUESDAY.
SURFACE DEW POINTS WERE ALREADY RUNNING HIGHER THAN EXPECTED IN THE
MID 60S. THE 00Z MON JAN SOUNDING HAD A PW OF 1.43 INCHES ALREADY.
PWS ABOVE AND INCH AND A HALF WILL REMAIN OVER OUR CWA THROUGH
TUESDAY. IN ADDITIONAL TO MOISTURE...OTHER INGREDIENTS ARE SHAPING
UP FOR POTENTIAL SEVERE WEATHER TUESDAY. A POTENT SHORTWAVE
CURRENTLY DROPPING ACROSS THE NORTHWEST CONUS WILL SWING ACROSS THE
PLAINS STATES TUESDAY AND DEEPEN A SURFACE LOW OVER THE CENTRAL
PLAINS THAT WILL MOVE ACROSS THE MID MISSISSIPPI RIVER VALLEY TOWARD
THE GREAT LAKES REGION AND SEND A STRONG COLD FRONT TOWARD OUR AREA.
MODELS ARE A LITTLE SLOWER AGAIN THIS RUN WITH THE TIMING OF THE
FRONT. CURRENT THINKING MOVES A LINE OF STRONG TO SEVERE
THUNDERSTORMS INTO OUR SOUTHEAST ARKANSAS COUNTIES LATE TUESDAY
AFTERNOON AND THE LINE WILL PROGRESS ACROSS THE WHOLE CWA TUESDAY
NIGHT. THE PRIMARY THREAT APPEARS TO BE DAMAGING WINDS ALTHOUGH
LARGE HAIL AND TORNADOES WILL ALSO BE POSSIBLE. SPC HAS PLACED OUR
AREA NORTH OF I-20 IN A MODERATE RISK. /22/

PUSHED BY AN UPPER-LEVEL TROUGH EJECTING ACROSS THE OHIO VALLEY...
THE COLD FRONT IS EXPECTED TO BE EAST OF OUR AREA BY WEDNESDAY
MORNING.  EVEN THOUGH THERE MIGHT BE SOME COLD AIR STRATOCUMULI
HANGING AROUND DURING THE MORNING HOURS WEDNESDAY...I EXPECT THIS TO
BE REPLACED BY RATHER RAPID CLEARING AS A COLDER AND DRIER AIRMASS
MOVES INTO OUR NECK OF THE WOODS.

THE UPPER-LEVELS OF THE ATMOSPHERE GENERALLY REMAIN IN A RIDGE
WEST/TROUGH EAST TYPE PATTERN THROUGH THE REMAINDER OF THE
WORKWEEK.  ANOTHER SHORTWAVE TROUGH IS EXPECTED TO MOVE SOUTHEAST
ACROSS THE OHIO VALLEY IN THE FRIDAY/SATURDAY TIME FRAME AND PUSH
ANOTHER FRONT THROUGH OUR AREA.  WITH LITTLE...IF ANY...MOISTURE
EXPECTED WITH THIS SYSTEM...I EXPECT THIS FRONT TO MAINLY REINFORCE
THE COOL AND DRY AIRMASS IN PLACE.

OVERALL...IT LOOKS LIKE THE BELOW NORMAL TEMPERATURES WILL STAY WITH
US INTO NEXT WEEKEND WITH NO SIGNIFICANT CHANCE OF RAIN IN SIGHT
AFTER THE MIDDLE OF THIS WEEK.  /#10/

&&

.AVIATION...LIFR CEILINGS WILL CONTINUE IN THE SOUTH MUCH OF THIS
MORNING WITH WIDESPREAD AREAS OF MVRF VISIBILITIES. THUNDERSTORMS
WILL CONTINUE ALONG AND NORTH OF HIGHWAY 82 THIS MORNING WITH
ISOLATED SHOWERS ELSEWHERE. AFTER 18Z SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE AREAS
LEADING TO OCCASIONAL IFR CONDITIONS. OTHERWISE MVFR CEILINGS ARE
EXPECTED TO PREVAIL. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       78  63  75  46 /  70  40  70  80
MERIDIAN      78  62  76  47 /  80  40  60  80

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/10
Hazardous weather outlook, Nov 13, 3:44 PM CST, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
344 PM CST SUN NOV 13 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
142144-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
344 PM CST SUN NOV 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND MONDAY...

...THUNDERSTORMS...
THUNDERSTORMS DEVELOPING WEST OF THE MISSISSIPPI RIVER THIS
AFTERNOON COULD PRODUCE STRONG GUSTY WINDS AS THEY MOVE SLOWLY
EAST INTO WESTERN PORTIONS OF THE OUTLOOK AREA...BUT THEY WILL
DIMINISH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...

...DAYS TWO AND THREE...MONDAY NIGHT THROUGH WEDNESDAY NIGHT...
SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY ACROSS NORTHERN
PORTIONS OF THE OUTLOOK AREA...ESPECIALLY ALONG AND TO THE NORTH
OF A RAYVILLE LOUISIANA TO MACON MISSISSIPPI LINE.

A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG A STRONG
COLD FRONT TUESDAY MORNING AND MOVE SOUTHEAST ACROSS THE OUTLOOK
AREA DURING THE DAY. UPPER LEVEL SUPPORT AND INSTABILITY WILL BE
STRONGEST OVER NORTHERN PORTIONS OF THE FORECAST AREA...WHERE
DAMAGING WIND GUSTS AND HAIL WILL BE POSSIBLE WITH STORMS IN THAT
AREA. ISOLATED TORNADOES CANNOT BE RULED OUT. FARTHER SOUTH...THE
RISK FOR SEVERE STORMS IS MORE QUESTIONABLE...BUT ALL RESIDENTS
IN THE OUTLOOK AREA SHOULD STAY TUNED TO LATER FORECASTS AND
OUTLOOKS CONCERNING THIS EVENT.

...DAYS FOUR THROUGH SEVEN...WEDNESDAY NIGHT THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TUESDAY. OTHERWISE...ACTIVATION IS NOT
EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 3:18 PM CSTLake Wind AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 18 more30 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.